Missa526

259d

I'm on a short dose of steroids for a lupus flare. does anyone else feel like they're emotions get ramped up on steroids? I am irritable, happy,pissed off, tired. hyper. sad etc over the course of about 30 min and it cycles all the time! I also lose weight on steroids is I don't eat a lot which is difficult with chronic pancreatitis. I stopped drinking as much coffee and switched to tea k-cups ans more water. I still hurt but I'm on day 3 of a 7 day pack. It hasn't helped my migraines any either any. Any tips for riding the highs and lows would be greatly appreciated.

Systemic Lupus Erythematosus (SLE)

Prednisone

Migraine

Chronic Pain

Colecalciferol

Chronic Generalized pain

View all
  • KCL

    259d

    I feel like that with my moods on steroid packs. It's very common. I step away from the noise in my house quite often. I make sure I get my quiet/alone time after everyone goes to bed. Decompress as often as you can & try to get in a nap

  • SMX

    259d

    Hi, I also take steroids for pain from Lupus and Psoriatic arthritis. I get migraines but my neurologist never suggested them for me. My goal is to stay off steroids because they make me feel horrible, it’s just tricky because sometimes I need them for pain, they help with certain rheumatic symptoms. Steroids make me bruise horribly , change my mood-I get so cranky and emotionally uncomfortable, for me I gain weight on them so I need 3 sized of clothes for the weight fluctuations, and I am scared of the long term side effects. You’re absolutely not alone. For some it’s a blessing and a curse, but it sounds like you’re not experiencing any relief? Did you let your doctor know? Usually the relief they give me doesn’t take long.

  • calexx

    259d

    Very much so.

  • Contessia

    258d

    I use too when I was taking steroids. I hate it.

  • Paxtonblue

    258d

    I’ve been there. It truly stinks. My doctor always recommends medication. Sometimes it helps and sometimes it doesn’t.

  • Akosua

    258d

    I experienced the same kind of symptoms when I was taking Prednisone. I would recommend telling your family and close friends about the side effects of the medication, so they are aware that the random emotions that you are currently experiencing are due to the medication and is beyond your control. I took(still taking) a lot of supplements when I was on Prednisone... co enzyme b complex, calcium citrate, vitamin K2(Menaquinone-7), vitamin D3(Cholecalceferol), Kaneka ubiquninol, digestive enzymes, optiferin iron and multivitamin/minerals. Eating a healthy diet is also advisable, so you can limit your chances of getting bone related issues, high cholesterol, diabetes, etc. while taking the steroids. Taking Prednisone with a homemade adaptogenic smoothie and eating an anti inflammatory diet, drinking herbal teas and spices are also good. Also limit eating out and try to make your food from scratch as much as possible, so you can have control over what you put in your mouth.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.